Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 196, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 13, 2016, 8:10 AM CDT for 6 counties in Kansas. It was in force for 50 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2016, 8:10 AM CDT (13:10 UTC)
- Expired
- Jul 13, 2016, 9:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, KS, Dickinson County, KS, Geary County, KS, Pottawatomie County, KS, Riley County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 40 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 8:13 AM CDT | TSTM WND GST 70 | 5 Nw Wakefield, KS | |
| Jul 13, 8:32 AM CDT | TSTM WND DMG | Randolph, KS | MULTIPLE OUTBUILDINGS OVERTURNED. A BARN WAS DESTROYED. A TREE FELL THROUGH A HOME. NUMEROUS TREES UPROOTED. REPORTS WERE BETWEEN UNIVERSITY PARK AND RANDOLPH. |
| Jul 13, 8:39 AM CDT | TSTM WND DMG | Riley, KS | THE POWER IS OUT AND NUMEROUS TREE LIMBS ARE DOWN. |
| Jul 13, 8:39 AM CDT | TSTM WND GST 57 | Manhattan, KS | |
| Jul 13, 8:40 AM CDT | TSTM WND GST 60 | Randolph, KS | REPORT RELAYED FROM A CITIZEN |
| Jul 13, 8:52 AM CDT | TSTM WND DMG | Wamego, KS | FOUR INCH TREE BRANCHES DOWN. TIME ESTIMATED FROM RADAR. |
| Jul 13, 8:58 AM CDT | TSTM WND GST 60 | 8 Sw Wamego, KS | |
| Jul 13, 8:59 AM CDT | TSTM WND GST 60 | Wamego, KS | |
| Jul 13, 8:59 AM CDT | HAIL 0.88 | Wamego, KS | |
| Jul 13, 9:02 AM CDT | TSTM WND DMG | Blaine, KS | BRANCHES LARGER THAT 12 INCHES IN DIAMETER ARE SNAPPED OFF OF TREES. POWER IS ALSO OUT ACROSS THE TOWN. BARN DOOR WAS RIPPED OFF JUST NORTH OF BLAINE. |
| Jul 13, 9:10 AM CDT | TSTM WND GST 65 | S Belvue, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 3:25 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jul 13, 8:07 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 1.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1665 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
079
WUUS53 KTOP 131310
SVRTOP
KSC027-041-061-149-161-197-131400-
/O.NEW.KTOP.SV.W.0196.160713T1310Z-160713T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
810 AM CDT WED JUL 13 2016
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
GEARY COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
RILEY COUNTY IN NORTHEASTERN KANSAS...
NORTHEASTERN DICKINSON COUNTY IN CENTRAL KANSAS...
POTTAWATOMIE COUNTY IN NORTHEASTERN KANSAS...
* UNTIL 900 AM CDT
* AT 809 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MORGANVILLE TO MILFORD TO NEAR CHAPMAN...MOVING EAST
AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MANHATTAN...JUNCTION CITY...WAMEGO...CLAY CENTER...ALMA...
WESTMORELAND...BLAINE...ST. MARYS...OGDEN...GRANDVIEW PLAZA...
CHAPMAN...WAKEFIELD...RILEY...ONAGA...ST. GEORGE...MILFORD...
LEONARDVILLE...MCFARLAND...PAXICO AND OLSBURG.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 282 AND 341.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3932 9606 3900 9603 3889 9707 3909 9717
3943 9730 3957 9636 3957 9618
TIME...MOT...LOC 1309Z 250DEG 60KT 3945 9717 3919 9690 3895 9695
HAIL...0.75IN
WIND...60MPH
$$
GARGAN4 follow-up statements
313
WWUS53 KTOP 131315
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
815 AM CDT WED JUL 13 2016
KSC027-041-061-149-161-197-131400-
/O.CON.KTOP.SV.W.0196.000000T0000Z-160713T1400Z/
WABAUNSEE-GEARY-CLAY-RILEY-DICKINSON-POTTAWATOMIE-
815 AM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR NORTHERN WABAUNSEE...GEARY...SOUTHERN CLAY...RILEY...NORTHEASTERN
DICKINSON AND POTTAWATOMIE COUNTIES...
AT 813 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MORGANVILLE TO NEAR MILFORD TO NEAR CHAPMAN...
MOVING EAST AT 70 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 813 AM CDT...SPOTTERS
ESTIMATED WINDS UP TO 70 MPH 5 MILES NORTHWEST OF
WAKEFIELD.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MANHATTAN...JUNCTION CITY...WAMEGO...CLAY CENTER...ALMA...
WESTMORELAND...BLAINE...ST. MARYS...OGDEN...GRANDVIEW PLAZA...
CHAPMAN...WAKEFIELD...RILEY...ONAGA...ST. GEORGE...MILFORD...
LEONARDVILLE...MCFARLAND...PAXICO AND OLSBURG.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 282 AND 341.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3932 9606 3900 9603 3889 9707 3909 9717
3943 9730 3957 9636 3957 9618
TIME...MOT...LOC 1313Z 250DEG 60KT 3945 9715 3919 9688 3895 9693
HAIL...1.00IN
WIND...70MPH
$$779
WWUS53 KTOP 131332
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
832 AM CDT WED JUL 13 2016
KSC027-041-131340-
/O.CAN.KTOP.SV.W.0196.000000T0000Z-160713T1400Z/
CLAY-DICKINSON-
832 AM CDT WED JUL 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLAY AND NORTHEASTERN
DICKINSON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FOR
NORTH CENTRAL...NORTHEASTERN AND EAST CENTRAL KANSAS.
LAT...LON 3932 9606 3900 9603 3893 9674 3915 9695
3948 9696 3957 9638 3957 9618
TIME...MOT...LOC 1330Z 242DEG 47KT 3953 9688 3927 9661 3903 9666
$$
KSC061-149-161-197-131400-
/O.CON.KTOP.SV.W.0196.000000T0000Z-160713T1400Z/
WABAUNSEE-GEARY-RILEY-POTTAWATOMIE-
832 AM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR NORTHERN WABAUNSEE...CENTRAL GEARY...RILEY AND POTTAWATOMIE
COUNTIES...
AT 830 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF RANDOLPH TO 5 MILES SOUTHEAST OF
TUTTLE CREEK LAKE TO 5 MILES SOUTHEAST OF OGDEN...MOVING NORTHEAST AT
55 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED SPOTTER. THIS STORM HAS A HISTORY OF PRODUCING
DAMAGING WINDS AS STRONG AS 70 MPH.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MANHATTAN...JUNCTION CITY...WAMEGO...ALMA...WESTMORELAND...BLAINE...
ST. MARYS...OGDEN...GRANDVIEW PLAZA...RILEY...ONAGA...ST. GEORGE...
MILFORD...LEONARDVILLE...MCFARLAND...PAXICO...OLSBURG...BELVUE...
EMMETT AND LOUISVILLE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 298 AND 341.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3932 9606 3900 9603 3893 9674 3915 9695
3948 9696 3957 9638 3957 9618
TIME...MOT...LOC 1330Z 242DEG 47KT 3953 9688 3927 9661 3903 9666
HAIL...1.00IN
WIND...70MPH
$$275
WWUS53 KTOP 131341
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
841 AM CDT WED JUL 13 2016
KSC061-149-161-197-131400-
/O.CON.KTOP.SV.W.0196.000000T0000Z-160713T1400Z/
WABAUNSEE-GEARY-RILEY-POTTAWATOMIE-
841 AM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR NORTHERN WABAUNSEE...EASTERN GEARY...RILEY AND POTTAWATOMIE
COUNTIES...
AT 840 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OLSBURG TO 8 MILES NORTHWEST OF VOLLAND...MOVING
EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...EMERGENCY MANAGEMENT. AT 838 AM CDT...TREE LIMB DAMAGE AND
POWER OUTAGES WERE REPORTED IN THE TOWN OF RILEY.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MANHATTAN...JUNCTION CITY...WAMEGO...ALMA...WESTMORELAND...BLAINE...
ST. MARYS...OGDEN...GRANDVIEW PLAZA...RILEY...ONAGA...ST. GEORGE...
LEONARDVILLE...MCFARLAND...PAXICO...OLSBURG...BELVUE...EMMETT...
LOUISVILLE AND RANDOLPH.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 300 AND 341.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3932 9606 3900 9603 3893 9674 3917 9687
3948 9696 3957 9638 3957 9618
TIME...MOT...LOC 1340Z 252DEG 37KT 3946 9663 3905 9648
HAIL...1.00IN
WIND...70MPH
$$486
WWUS53 KTOP 131350
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
850 AM CDT WED JUL 13 2016
KSC061-149-161-197-131400-
/O.CON.KTOP.SV.W.0196.000000T0000Z-160713T1400Z/
WABAUNSEE-GEARY-RILEY-POTTAWATOMIE-
850 AM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR NORTHERN WABAUNSEE...SOUTHEASTERN GEARY...EASTERN RILEY AND
POTTAWATOMIE COUNTIES...
AT 849 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF WESTMORELAND TO 7 MILES NORTH OF
VOLLAND...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...PUBLIC. AT 839 AM CDT...WINDS WERE MEASURED AS STRONG
AS 57 MPH IN MANHATTAN.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MANHATTAN...WAMEGO...ALMA...WESTMORELAND...BLAINE...ST. MARYS...
ONAGA...ST. GEORGE...MCFARLAND...PAXICO...OLSBURG...BELVUE...
EMMETT...LOUISVILLE...WHEATON AND TUTTLE CREEK LAKE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 308 AND 341.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3932 9606 3900 9603 3894 9661 3917 9671
3952 9664 3957 9638 3957 9618
TIME...MOT...LOC 1349Z 257DEG 36KT 3931 9643 3905 9644
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:42 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 13, 6:42 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION National Weather Service Topeka KS 642 AM CDT WED JUL 13 2016 ...Update to aviation forecast discussion... .SHORT TERM...(Today and Tonight) Issued at 301 AM CDT WED JUL 13 2016 A complex of storms was located across northeast CO and northwest KS early this morning. This complex of thunderstorms will begin to forward propagate to the east and southeast along a deeper moisture and instability axis that extends from south central KS and northwest OK, northwest into northeast CO. If this complex of storms becomes severe with damaging wind gusts as it moves southeast across west central KS it may move into the southwest and southern counties of the CWA after 12Z with the potential for severe wind gusts and heavy rainfall generally south of I-70. The 00Z Nam model keeps the complex southwest and south of the CWA during the morning hours. The WRF solutions move the complex of storms across the southwest counties after 12Z, then across the southern counties of the CWA through the mid and late morning hours. The GFS moves the complex due east across southern NE which clips the northern counties of the CWA. The experimental HRRR moves the complex of storms east along and just south of I-70 from 12Z through 17Z. The best chance for strong to severe winds from this complex of thunderstorms will be along and south of the nearly stationary outflow boundary which extends along I-35 from south of KC, west-southwest to north of Emporia, then due west. south of Salina, to north of Great Bend. If this boundary drifts northward then there may be more of chance for stronger winds up to I-70. Also, during the mid morning hours across east central KS the boundary layer may mix deep enough with steep lapse rates from 850mb to the surface for stronger winds aloft to be entrained to the surface, if the complex of storms maintains it intensity as it shifts east-southeast across the southern counties of the CWA. Wednesday afternoon through Tonight, the complex of storms will move east-southeast across western MO. The outflow boundary may push south of the CWA but should wash out across southeast KS. A weak front will push southeast across the CWA and thunderstorms may redevelop along and south of the weak surface front. The WRF and experimental HRRR solutions show the surface outflow boundary maintaining itself through the afternoon hours along and southeast of I-35 where a line of storms or a complex of storms will develop and push southeast of the CWA during the early to mid evening hours. The NAM and GFS develop thunderstorms farther north across northeast KS along the front during the afternoon hours, then forms a complex of thunderstorms that tracks southward across east central KS during the evening hours. At this time, I'm leaning more towards the meso scale models. Any complex of thunderstorms may produce severe wind gusts and heavy rainfall. Initial isolated to scattered thunderstorm development may produce large hail. The NAM model increases MLCAPE to over 5,000 J/KG this afternoon, which may be a bit over done but if we see insolation this afternoon with dewpoints in the mid 70s, we could see MLCAPES in the 3,000 to 4,000 J/KG range. It will depends on where the storms develop to which areas will have the best chances for severe thunderstorms during the afternoon and evening hours. Highs Today will depend on the track and timing of the mid and late morning thunderstorm complex and if the cloud cover will scatter out during the afternoon hours. If we see insolation this afternoon most areas could see lower to mid 90s. If the thunderstorm complex moves across the southern counties a few hours slower then east central KS may keep cloud cover through the afternoon hours and highs may only reach the mid and upper 80s. I think we will see break in the cloud cover later this afternoon and have went with highs in the lower 90s across the eastern and northern counties with mid 90s across the southeast counties of the CWA. .LONG TERM...(Thursday through Tuesday) Issued at 301 AM CDT WED JUL 13 2016 Tomorrow the lingering frontal boundary should be located somewhere in east central or southeast KS. The consensus is that it may be located just south of the forecast area especially with storm outflows pushing southward and reinforcing the boundary near the OK/KS state line. The 12 km NAM is aggressive with developing an MCS within the upslope flow over the high plains, and moving that MCS along this boundary during the day Thursday. The WRF solutions develop diurnal storms along the boundary in southeast KS. The other larger scale models do not support this MC, and instead show isolated to scattered storms developing late afternoon due to peak heating and low level convergence similar to the WRF. There is a chance this activity remains further south depending on the boundary location. Given the uncertainty with morning showers and storms it is difficult to determine if the environment will become favorable for strong to severe storms Thursday afternoon. Instability if realized should support a damaging wind threat and possibly hail. An MCS during the afternoon would pose a wind threat as well. A shortwave may also move across KS in the late evening into the overnight and possibly support an MCS that could clip the far southern forecast area. The track of this wave keeps gradually shifting southward. Northwest flow aloft continues with subtle waves moving over the region. Return flow will develop across the area bringing moisture back northward. This pattern will favor possible MCSs especially during the overnight with the strengthening of the low level jet. This scenario may occur Friday night, but is too far out to nail down exact timing and location. Mid level ridge begins to build over KS, which pushes the storm track further north. One more cold front may try to reach northern KS Sunday night and Monday, but may only bring a small chances for storms to the area. Beyond that looks rather dry and hot as the ridge centers overhead into late week. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 633 AM CDT WED JUL 13 2016 A complex of thunderstorms across portions of central KS will continue moving east down the I-70 corridor throughout the morning hours. Introduce VCTS at 13Z and TSRA at 14Z for the Manhattan terminal. TSRA activity is expected to arrive at the Topeka terminals near 15Z with VCTS possible after 14Z. Winds are expected to shift to a northerly direction during the thunderstorm activity with gusts 35+ knots. Thunderstorm activity should exit MHK by 17Z and by 18Z at the Topeka terminals. Another round of thunderstorm are possible this evening into the overnight. Will continue to refine timing on those thunderstorms in future outlooks. && .TOP Watches/Warnings/Advisories... NONE. && SHORT TERM...Gargan LONG TERM...Sanders AVIATION...Baerg
Hazardous weather outlook, Jul 13, 3:16 AM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 316 AM CDT WED JUL 13 2016 KSZ008>012-020>024-026-034>040-054>056-058-059-140830- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 316 AM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. A COMPLEX OF STRONG TO SEVERE STORMS COULD MOVE THROUGH CENTRAL AND EAST CENTRAL KANSAS LATE MORNING AND EARLY AFTERNOON. THE CHANCE FOR STRONG TO SEVERE THUNDERSTORMS IS AGAIN POSSIBLE THIS AFTERNOON AND EVENING MAINLY ACROSS NORTHEAST AND EAST CENTRAL KANSAS. THE MAIN THREAT THROUGH OUT THE DAY WILL BE DAMAGING WIND AND POSSIBLY HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS ANOTHER SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING FOR AREAS ALONG AND SOUTH OF INTERSTATE 35. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Local storm report, Jul 13, 7:50 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
750 AM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM TSTM WND GST 3 SE MINNEAPOLIS 39.09N 97.67W
07/13/2016 E60 MPH OTTAWA KS PUBLIC
&&
BAERGLocal storm report, Jul 13, 7:51 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
751 AM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM TSTM WND GST 3 SE MINNEAPOLIS 39.09N 97.67W
07/13/2016 E60.00 MPH OTTAWA KS PUBLIC
&&
BAERGLocal storm report, Jul 13, 7:59 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
759 AM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM TSTM WND GST 1 S LONGFORD 39.15N 97.33W
07/13/2016 E60 MPH CLAY KS TRAINED SPOTTER
SMALL LIMBS DOWN
&&
KSANDERSLocal storm report, Jul 13, 8:06 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
806 AM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 AM TSTM WND GST 4 ESE OAK HILL 39.22N 97.28W
07/13/2016 E60 MPH CLAY KS TRAINED SPOTTER
&&
BAERGThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 11:49 PM CDT | Special Weather Statement | TOP | Osage | 26 min |
| Jul 13, 7:01 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 44 min |
| Jul 13, 7:42 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Ottawa | 48 min |
| Jul 13, 8:48 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha, Pottawatomie | 42 min |
| Jul 13, 8:54 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Riley, Shawnee, Wabaunsee | 66 min |
| Jul 13, 9:26 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 49 min |
| Jul 13, 9:36 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Osage, Shawnee | 39 min |
| Jul 13, 12:15 PM CDT | Special Weather Statement | TOP | Douglas | 15 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.